Jump to content

6 month old xanax


Recommended Posts

right now i am on 1.5 mg xanax daily. i usually use .5 mg tablets. i can call my doctor up whenever i need to get a new prescription. i still have about 10 days worth of the .5 mg tablets, but thought id use some of the old 1 mg tablets i have left over so that i would not have to call as soon. i started cutting the old ones up and using them sunday. yesterday i had withdrawals all afternoon, and have not felt good today either. my question is-those 1 mg tablets were from 10/02/07-over 6 months ago. is it possible that they have lost part of their potency, and this is screwing me up? i wasnt feeling bad until i started taking them. if so ill get back on the regular ones.

 

mike

Link to comment
Share on other sites

If they are within date, they should be fine. My guess would be that would probably last way after their expiry date in reality.

 

It could be coincidence, or it could variation of the actual dose from the stated dose - especially if they are a different brand! The bioavailability does vary from brand-to-brand, and maybe even with differing doses of the same brand (over and above what you'd expect because of the different dose). I'd stick with your usual tablets if in doubt.

Link to comment
Share on other sites

Mike, is 10/2/07 the prescription date or the expiration date? Even if it's the expiration date, it's unlikely that this is the problem. Like Colin said, most meds can go way beyond the expire date.
Link to comment
Share on other sites

prescription fill date.

im so sensitive to cutting this stuff i didn't know if it may have lost a little, just enough to mess me up.

 

im on the same train of thought on that different brand stuff. i can frequently tell the difference when i get switched up.

i was doing good on the oval .5 mg tablets. then the pharmacy switched me over to the round ones on my next refill. i could tell a difference, they were a bit weaker but i got used to it. i have been doing good on those, and that is what i have been taking up until saturday. saturday, i switched over to cutting the 1 mg round pills i have left over, and brother were they strong. my first .25 mg of the day knocked me on my rear end.  i took another .25 mg at lunch, and was sedated all afternoon. so, i said no more of those. so sunday, i switched over to the old 1 mg oval pills that i refered to earlier. i know they are a weaker potency. the past two days i have had withdrawals. i've taken an extra .18 mg of my .5 mg tablets this afternoon and feel fine now. i think i will go back to those.

 

you'd think on something like xanax they could make the darn things the same or very close in potency. i do not believe this is the case though.

Link to comment
Share on other sites

prescription fill date.

im so sensitive to cutting this stuff i didn't know if it may have lost a little, just enough to mess me up.

 

 

No, they are probably not even expired yet. Most meds have at least a year on their exp. dates.

 

But it is possible that the change of generic brands could be doing it. Lots of people have noticed problems when getting a new script of a different brand. And you can mention it to the pharmacist that you want a certain brand, if possible. :)

Link to comment
Share on other sites

i complained about them changing it, but that's all they had. i am used to those now, its just going to those older "stash" 1 mg tablets that caused me problems. i took extra and am feeling good tonight, ill go back to my old pills regular dose tomorrow.
Link to comment
Share on other sites

i went back to my normal pills tuesday night. yesterday i started to feel better, but still not great, today i feel pretty much back to normal. so, i used the old ones for 2 days, and it took about two days to get back straightened out. it was definitely something about using those older ones. the dosage on those is way off compared to what i have been taking. weak!!
Link to comment
Share on other sites

Hi Mike,

 

Glad to hear you're feeling better. The pharmacies should be more careful about changing suppliers.

 

Take care!  :smitten:

 

 

T2 

Link to comment
Share on other sites

×
×
  • Create New...